Last reply 1 year ago
Anxiety Attack

I recently switched over from Avonex to Copaxone. Although, there were some side effects of Avonex, I got used to the medication fairly quick. Copaxone has been a struggle for me. I get bumps and the injection spot is so itchy! Sometimes it hurts a lot when I inject. Last night, for the first time ever I experienced an anxiety attack. I know that Copaxone can cause a post injection anxiety attack, but this was bad. I felt as if my throat was closing up. My face was flushing and my temperature was rising. My heart was racing so fast! I felt dizzy and extremely light-headed. I never felt this way. I’ve been on Copaxone for almost 3 months now and this was a new experience. I don’t know what to do. I am so shaken up from last night, that it makes me nervous to inject again tonight. It’s like i have a fear of taking Copaxone now. Has anyone else ever experienced this? What am i supposed to do? I really need help.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


tantem
1 year ago

Hi Manisha.

Sorry to hear. It is a scary reaction! I have experienced it full on once and almost the start of it another time. I have had different physicians take different stances on it. My neuro kept me on it at that time. In the hopes of avoiding this, from the beginning I was guided to do slow injections and ensure no blood return prior to injecting. It is obvious how this stirs up fear for next injections! I think the question is can you feel comfortable doing it, have support and discuss with your MD?


mrss2008
1 year ago

Hi manisha. I switched from avonex to Copaxone a couple of years ago now – I didn’t think it wasn’t that long but it is! It did seem to take a while to get used to it. About 6 months I think u fortunately. Had a lot of itching and bumps but generally ok now. I’ve never had the anxiety attacks.
Hope you manage tonight’s injection. Xxx


isaacson72
1 year ago

I was told that kind of reaction could happen, but that it definitely wouldn’t happen every time. My nurse told me that many people experience it once, and never again. Some people, not at all. Sounds likely that it won’t happen again. Do you have somebody there with you when you do your injections? It does sound really scary. Thankfully I haven’t had that reaction in the 15 months I’ve been on it. I hope that was the only time you experience that!


manisha17
1 year ago

its been a couple days since i experienced the anxiety attack and so far as i have been taking copaxone i have been fine. However, emotionally i dont think im okay yet. I live in complete fear because i know when i get through the day, i have to inject my medication every night..and i dont feel comfortable anymore. It scares me. a lot of the times i feel as if im overthinking it or being weak, but i really dont know how else to feel. I usually dont have anyone with me when i inject. However, ever since the anxiety attack I have my mom or dad sit next to me to make sure I am okay afterwards. I am struggling, I truly feel so scared to take this medication. I might consider talking to my neurologist about it, and maybe find out some better ways to deal with this. I really appreciate all the replies back, they give me a sense of relief and make me feel less alone.


Reg
1 year ago

This has happened to me in the first year not fun . The bump and burning is pretty normal now after 8 years on it I have to say I am doing quite well. Started on the 7 day now recently changed to three times per week.
I remember at the beginning it can be pretty rough , Now I don’t even think about it . I always inject around 8pm or just before bed.
Stay strong you can do this 🙂

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.